MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALLIANCE GLENOID AUGMENT REAMER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED

ZIMMER BIOMET, INC. ALLIANCE GLENOID AUGMENT REAMER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED
Catalog Number SBGL3705
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: item# sbgl3004; lot# 64602123.Item# sbgl3005; lot# 64629321.Item# sbgl3704; lot# 64624282.H6: proposed component code - mechanical (g04) - drill.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the size 4 & 5 glenoid reamers and 4 & 5 augment reamer were damaged due to the metal anchors in the glenoid.The reamers were grinded down from hitting the anchor.No patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.Visual examination of the returned product identified the four reamers show signs of use as well as wear and tear.The two glenoid reamers show damage to the cutting blades at the distal end of the devices.There are scratches along the shafts as well.Measured the heads of the glenoid reamers, devices were conforming.The two augment reamers have gouges to the cutting blades as well as scratches on the head.Measured the heads of the augment reamers, devices were conforming.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing for parts sbgl3004, sbgl3005, and sbgl3705.The root cause of the reported issue is attributed to use error.Per the ifu: do not subject instruments to high loads and/or impact; as the reamers were subjected to impact from hitting anchors that were already in the glenoid, the user did not follow instructions.The presence of the anchors should have been detected preoperatively as the alliance glenoid surgical technique, indicates prior to surgery, secure a/p and axial radiographs or an axial ct scan to fully assess the glenoid bone.The complaint was confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALLIANCE GLENOID AUGMENT REAMER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22871650
Report Number0001822565-2025-03036
Device Sequence Number17593276
Product Code KWS
UDI-Device Identifier00889024575189
UDI-Public(01)00889024575189(10)64626381
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSBGL3705
Device Lot Number64626381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11.
Patient Age38 YR
Patient SexFemale